Alert archive / Illinois / Flash Flood Warnings in 2025

Flash Flood Warning 27, NWS St. Louis, MO

July 13, 2025Adams County, Illinois

NWS St. Louis, MO issued this flash flood warning at Jul 13, 2025, 12:50 PM CDT for Adams County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2025, 12:50 PM CDT (17:50 UTC)
Expired
Jul 13, 2025, 3:45 PM CDT
In force
3 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Adams County, IL

The radar

The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

020 
WGUS53 KLSX 131750
FFWLSX
ILC001-132045-
/O.NEW.KLSX.FF.W.0027.250713T1750Z-250713T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
1250 PM CDT Sun Jul 13 2025

The National Weather Service in St Louis has issued a

* Flash Flood Warning for...
  Southeastern Adams County in west central Illinois...

* Until 345 PM CDT.

* At 1250 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Quincy Regional Airport, Camp Point, Payson, Clayton, Beverly, 
  Adams, Kingston, Burton, Liberty, Richfield, Columbus and 
  Kellerville.

This includes the following State Parks...
	Siloam Springs State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3999 9125 4006 9091 3993 9091 3990 9092
      3979 9092 3979 9125 3989 9128

FLASH FLOOD...RADAR INDICATED

$$

Pfahler
2 follow-up statements
530 
WGUS73 KLSX 131919
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
219 PM CDT Sun Jul 13 2025

ILC001-132045-
/O.CON.KLSX.FF.W.0027.000000T0000Z-250713T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams IL-
219 PM CDT Sun Jul 13 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT THIS 
AFTERNOON FOR SOUTHEASTERN ADAMS COUNTY...

At 219 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 4 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Quincy Regional Airport, Camp Point, Payson, Clayton, Beverly, 
  Adams, Kingston, Burton, Liberty, Richfield, Columbus and 
  Kellerville.

This includes the following State Parks...
	Siloam Springs State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3999 9125 4006 9091 3993 9091 3990 9092
      3979 9092 3979 9125 3989 9128

FLASH FLOOD...RADAR INDICATED

$$

Pfahler
272 
WGUS73 KLSX 132041
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
341 PM CDT Sun Jul 13 2025

ILC001-132051-
/O.EXP.KLSX.FF.W.0027.000000T0000Z-250713T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams IL-
341 PM CDT Sun Jul 13 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 345 PM CDT THIS AFTERNOON FOR 
SOUTHEASTERN ADAMS COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3999 9125 4006 9091 3993 9091 3990 9092
      3979 9092 3979 9125 3989 9128

$$

Elmore

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 6:37 AM CDT, 6 hours 13 minutes earlier. Its key messages:

  • Temperatures will be cooler with scattered to numerous thunderstorms this afternoon and evening, mainly along and south of I-70. Locally heavy rainfall may result in isolated flooding.
  • Thunderstorm chances will ebb and flow through the course of the upcoming week, peaking each afternoon and evening.
Area forecast discussion, Jul 13, 6:37 AM CDT, 6 hours 13 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
637 AM CDT Sun Jul 13 2025

.KEY MESSAGES...

- Temperatures will be cooler with scattered to numerous thunderstorms
  this afternoon and evening, mainly along and south of I-70.
  Locally heavy rainfall may result in isolated flooding.

- Thunderstorm chances will ebb and flow through the course of the
  upcoming week, peaking each afternoon and evening.

&&

.SHORT TERM...  (Through Late Monday Afternoon)
Issued at 332 AM CDT Sun Jul 13 2025

Regional analysis shows a surface trough situated over southern IL
into southeastern MO. The trough precedes a cold front (moreso
wavering stationary boundary) extending from the Great Lakes through
northern IL and northern sections of MO. Water vapor imagery shows
moisture streaming northeast into the mid-Mississippi Valley ahead
of an upper level trough, the base of which extends southward
through Texas.

These features will be the key players in today's forecast as an
upper level shortwave rotates over eastern OK and ejects lobes of
vorticity northeastward into MO/IL. The trough remains pronounced at
least down through 700mb, depicting the deep mid/upper ascent that
will progress east-northeast overhead late this morning through this
evening. Mid-level southwesterlies will continue to draw moisture
northward out of the western Gulf as anti-cyclonic flow rotates
around a mid-level ridge centered over the northern Gulf.

A weak surface inflection/low is progged to track east-northeast
through southern sections of MO and into IL from late this morning
through this evening. RAP guidance shows two relative maxima of
MLCAPE developing ahead of these features this afternoon. One is in
a narrow corridor along the boundary over northern MO into west-
central IL with values peaking at 1000-1500 J/kg. The second is a
broader pool of buoyancy running from southeastern/east-central
MO through southern IL with values reaching 1500-2000 J/kg. Mass
convergence fields stand out along the I-44 corridor in MO
eastward along and south of I-70 in IL, but a lesser pronounced
area of convergence runs along the boundary to the north. As the
upper wave and weak surface low progress east, modest instability
will give rise to showers and thunderstorms in a broad, moisture-
rich airmass, where dewpoints remain in the low to mid-70s with
PWATs reaching an impressive 1.9-2.25".

Fortunately, cooler temperatures are expected today with extensive
cloud cover west of the Mississippi River. Mid-level lapse rates
remain <6C through the afternoon with soundings showing saturation
through much of the modeled environment. Though a localized gust of
wind isn't out of the question, it looks to be the exception rather
than the rule. With deep layer shear around 25 knots, scattered to
numerous thunderstorms are expected to develop as ascent increases
overhead. With anomalously high PWATs, thunderstorms will be very
efficient and producing locally heavy rainfall. HREF ensembles
show 60% of the members suggesting 1" or more of rainfall running
from southeast MO through southwest IL and 40% of the members
favoring 2" or more. LPMM data suggests amounts may reach 4-5" on
a localized scale, mainly along and east of the Mississippi River
into southwestern IL. Considering the performance of last
evening's thunderstorms, this doesn't sound terribly off. The
difference today will be thunderstorm movement, as individual
cells track eastward at 30-40 mph, leaving less residence time
over a specific location. Areas that stand a chance to reach these
amounts will be those affected by multiple rounds in a few hours
time. Localized flooding is possible, but given the localized
nature, a Flash Flood Watch was not warranted.

Thunderstorms are expected to weaken this evening as the upper
trough departs to the east and instability wanes. Drier air is
pulled southward in the wake of the departing trough with dewpoints
dropping into the 60s along and north of I-70. Upper vorticity over
eastern OK kicks east along the MO/AR border Monday with much of the
deeper moisture south of I-70. Scattered thunderstorms will largely
be confined to this region with dry conditions favored to the north.

Maples

&&

.LONG TERM...  (Monday Night through Saturday)
Issued at 332 AM CDT Sun Jul 13 2025

Guidance is in fairly good agreement through the early portion of
the long term period, but quickly diverges from midweek on.

A vertically stacked system slingshots out of central Texas as
ridging over the southeastern U.S. begins to show signs of building
westward through midweek. The stalled surface boundary/trough to the
south lifts back to the north as a warm front late Monday night into
Tuesday. Though guidance differs in the strength of this system, the
general track/timing has come into better alignment, taking it
overhead Tuesday afternoon/evening. This draws warm, moist air
northward with scattered showers and thunderstorms Tuesday afternoon
and evening during diurnal peak.

From midweek onward, specifics are less certain as key, small scale
features become more difficult to resolve. A big part of this is how
global guidance handles the strength and westward extent of the
southeastern ridge, while zonal flow is maintained aloft over the
northern U.S. As multiple waves continue to track west to east
through the zonal pattern to the north, the ridge to the southeast
ejects weaker systems northward around its western periphery.
Guidance diverges in time, especially later in the week as a cold
front attempts to drop south behind a shortwave to the north. The
strength/placement of the ridge will determine whether the front
even makes it into the area or stalls out somewhere over the
region. The large spread between NBM interquartiles persists with
temperature spread of 7-10 degrees from Thursday through the end
of the period. What looks somewhat more certain is that the
diurnal ebb and flow pattern for thunderstorms will continue.

Maples

&&

.AVIATION...  (For the 12z TAFs through 12z Monday Morning)
Issued at 636 AM CDT Sun Jul 13 2025

Scattered showers have begun to develop over sections of central
Missouri and will become more numerous as they track northeast
this morning. Thunderstorms will become embedded within the
broader area of showers late this morning into the afternoon as
the atmosphere destabilizes. Thunderstorms will produce efficient
rainfall with anomalously high moisture in the air, resulting in
MVFR visibility restrictions and ceilings.

Metro terminals stand the best chance to be impacted by
more intense rainfall and categorical flight restrictions with
multiple hours of thunderstorm potential. Scattered thunderstorms
are expected to form in and around the terminals after 17z,
becoming more numerous through the afternoon and early evening.
KCOU/KJEF lie at the northwest fringe of the early setting of this
activity with a shorter window for thunderstorm potential.
Thunderstorms will be less numerous around KUIN, possibly just
isolated in coverage.

Thunderstorms are then expected to weaken this evening after
sunset with fog potential late tonight into early Monday morning.
Some guidance suggests that patchy dense fog is possible, but
confidence what not high enough to include in the TAFs at this
time.

Maples

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jul 13, 3:37 AM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
337 AM CDT Sun Jul 13 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-140845-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
337 AM CDT Sun Jul 13 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms late this morning through this
evening. Locally heavy rainfall may resulting is isolated flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance of thunderstorms over portions of the region each
day from Monday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Maples

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 11:24 AM CDTRiver Flood WarningLSXPike6 days
Jul 13, 11:46 AM CDTAreal Flood AdvisoryLSXAdams, Brown, Pike3 hr
Jul 13, 2:14 PM CDTAreal Flood AdvisoryLSXBond, Clinton, Washington5 hr
Jul 13, 2:37 PM CDTSevere Thunderstorm WarningLSXMarion38 min
Jul 13, 3:10 PM CDTAreal Flood AdvisoryLSXFayette, Marion3 hr
Jul 13, 4:20 PM CDTAreal Flood AdvisoryLSXClinton, Saint Clair, Washington3 hr

Nearby

Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.